Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 197, NWS Nashville, TN

June 21, 2000Franklin County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2000, 5:41 PM CDT for Franklin County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 21, 2000, 5:41 PM CDT (22:41 UTC)
Expired
Jun 21, 2000, 6:15 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Franklin County, TN

What was reported inside it

TimeReportWhereRemark
Jun 21, 5:45 PM CDTThunderstorm Wind 78 EDecherd, TNTop of barn was blown off. Trees and power lines were down. Newspaper article related that many trees were blown down on Blue Springs Road and Carter Road. A kid's swimming pool was carried across the neighborhood and dropped on a road. Patio furniture was s

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1004 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1004 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 212243
SVRBNA
TNC051-212315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
541 PM CDT WED JUN 21 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN MIDDLE TENNESSEE
  THIS INCLUDES THE CITY OF WINCHESTER

* UNTIL 615 PM CDT

* AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF COWAN...OR ABOUT 7 
MILES SOUTH OF WINCHESTER...MOVING EAST AT 25 MPH. 

* THE SEVERE THUNDERSTORM WILL BE...
  OVER COWAN...6 MILES SOUTHEAST OF DECHERD AT 550 PM CDT

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
$$
BOYD
01

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:30 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 21, 2:30 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT WED JUN 21 2000

CURRENTLY...CONVECTION...WITH VERY LITTLE LIGHTNING...HAS AFFECTED
WHAT AMOUNTS TO BE THE SE HALF OF FA THIS AFTERNOON.  THIS IS
ASSOCIATED WITH PRE-FRONTAL TROF/OUTFLOW BOUNDARY WHICH MOVED ACROSS
THIS MORNING.  LATEST SURFACE ANLYSIS SHOWS WHAT REMAINS OF PREVIOUS
FRONT IS OVER WRN TN WITH A LO BETWEEN PAH AND BWG.  ATTENDANT RAIN/SHRA
FAIRLY PERVASIVE INTO SE AR.  TEMPS HAVE REACHED UPPER 80S IN SOME
LOCALES...SUCH AS HERE AT WFO.

FORECAST...ALL MODELS SIMILAR IN FORECASTING RAIN TONITE ALTHO
SHOULD BEGIN TO SLACKEN FROM NW EARLY.  VORT MAX WRN KY TODAY GIVES
WAY TO STRONGER ONE NEAR LIT TONITE...WHICH MOVES TO NEAR TUP BY 12Z
THU...AND THEN DIVES ESE.  BEST CHANCES OF RAIN WILL THEREFORE BE
OVER S-SE...WITH DRYING TAKING PLACE FROM NW TOMORROW AFTER A MOSTLY
CLOUDY START.  SOMEWHAT LESS MUGGY WEATHER WILL FOLLOW...BUT DAYTIME
TEMPS WILL STILL SOAR....UGH

AS FOR TEMPS...AM IN AGRREMENT WITH NGM MOS FOR MOST PART.

BNA BU 71/92/68/95 5101
CSV BU 66/85/60/89 5301

.BNA...NONE.

MAG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 3:19 PM CDTSevere Thunderstorm WarningOHXCumberland41 min
Jun 21, 4:07 PM CDTSevere Thunderstorm WarningOHXWhite38 min
Jun 21, 6:43 PM CDTSevere Thunderstorm WarningOHXClay, Jackson47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.